Alert archive / Wisconsin / Wind Advisories in 2024
Wind Advisory 7, NWS Green Bay, WI
NWS Green Bay, WI issued this wind advisory at Dec 4, 2024, 2:01 AM CST for 9 counties in Wisconsin. It took effect at Dec 4, 2024, 4:07 PM CST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Dec 4, 2024, 2:01 AM CST (08:01 UTC)
- In effect from
- Dec 4, 2024, 4:07 PM CST
- Expired
- Dec 5, 2024, 2:39 AM CST
- In force
- 11 hr
- Issued by
- NWS Green Bay, WI
Counties Brown County, WI, Calumet County, WI, Door County, WI, Kewaunee County, WI, Manitowoc County, WI, Outagamie County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI
The radar
The Green Bay radar (KGRB), 20 km from the middle of the area, began a volume at 08:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.0 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1171 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 239 m²/s²
- 0-3 km storm-relative helicity
- 428 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
064 WWUS73 KGRB 040801 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 201 AM CST Wed Dec 4 2024 WIZ022-041615- /O.NEW.KGRB.WI.Y.0007.241205T0000Z-241205T1500Z/ Door- Including the cities of Fish Creek, Sturgeon Bay, and Sister Bay 201 AM CST Wed Dec 4 2024 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST THURSDAY... * WHAT...Northwest winds 25 to 30 mph with gusts up to 45 mph expected. A few gusts to 50 mph are possible across far northern Door county. * WHERE...Door County. * WHEN...From 6 PM this evening to 9 AM CST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ WIZ040-050-041615- /O.NEW.KGRB.WI.Y.0007.241205T0000Z-241205T1200Z/ Kewaunee-Manitowoc- Including the cities of Two Rivers, Luxemburg, Manitowoc, and Kewaunee 201 AM CST Wed Dec 4 2024 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST THURSDAY... * WHAT...Northwest winds 20 to 25 mph with gusts up to 45 mph expected. * WHERE...Manitowoc and Kewaunee Counties. * WHEN...From 6 PM this evening to 6 AM CST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information, visit us at http://www.weather.gov/GreenBay RDM
4 follow-up statements
379 WWUS73 KGRB 041551 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 951 AM CST Wed Dec 4 2024 WIZ022-050000- /O.CON.KGRB.WI.Y.0007.241205T0000Z-241205T1500Z/ Door- Including the cities of Fish Creek, Sturgeon Bay, and Sister Bay 951 AM CST Wed Dec 4 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST THURSDAY... * WHAT...Northwest winds 25 to 30 mph with gusts up to 45 mph expected. A few gusts to 50 mph are possible across far northern Door county. * WHERE...Door County. * WHEN...From 6 PM this evening to 9 AM CST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ WIZ040-050-050000- /O.CON.KGRB.WI.Y.0007.241205T0000Z-241205T1200Z/ Kewaunee-Manitowoc- Including the cities of Luxemburg, Two Rivers, Manitowoc, and Kewaunee 951 AM CST Wed Dec 4 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST THURSDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Manitowoc and Kewaunee Counties. * WHEN...From 6 PM this evening to 6 AM CST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information, visit us at http://www.weather.gov/GreenBay KLJ
289 WWUS73 KGRB 042207 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 407 PM CST Wed Dec 4 2024 WIZ037>039-045-048-049-050300- /O.EXB.KGRB.WI.Y.0007.241204T2207Z-241205T0300Z/ Waupaca-Outagamie-Brown-Waushara-Winnebago-Calumet- Including the cities of Waupaca, Redgranite, Chilton, New London, Menasha, Green Bay, Appleton, Neenah, Brillion, Clintonville, Oshkosh, Wautoma, and New Holstein 407 PM CST Wed Dec 4 2024 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Northwest winds 20 to 25 mph with gusts up to 45 mph. * WHERE...Waushara, Calumet, Winnebago, Brown, Outagamie, and Waupaca Counties. * WHEN...Until 9 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strong winds combined with snow showers will lead to rapid reductions of visibilities below 1/2 miles at times through early this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ WIZ022-050300- /O.CON.KGRB.WI.Y.0007.241205T0000Z-241205T1500Z/ Door- Including the cities of Fish Creek, Sturgeon Bay, and Sister Bay 407 PM CST Wed Dec 4 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY... * WHAT...Northwest winds 25 to 30 mph with gusts up to 45 mph expected. A few gusts to 50 mph are possible across far northern Door county. * WHERE...Door County. * WHEN...Until 9 AM CST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strong winds combined with snow showers will lead to rapid reductions of visibilities below 1/2 miles at times through early this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ WIZ040-050-050300- /O.CON.KGRB.WI.Y.0007.241205T0000Z-241205T1200Z/ Kewaunee-Manitowoc- Including the cities of Kewaunee, Luxemburg, Two Rivers, and Manitowoc 407 PM CST Wed Dec 4 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... * WHAT...Northwest winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Manitowoc and Kewaunee Counties. * WHEN...Until 6 AM CST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strong winds combined with snow showers will lead to rapid reductions of visibilities below 1/2 miles at times through early this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information, visit us at http://www.weather.gov/GreenBay MPC
874 WWUS73 KGRB 050258 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 858 PM CST Wed Dec 4 2024 WIZ040-050-050400- /O.CAN.KGRB.WI.Y.0007.000000T0000Z-241205T1200Z/ Kewaunee-Manitowoc- Including the cities of Kewaunee, Luxemburg, Two Rivers, and Manitowoc 858 PM CST Wed Dec 4 2024 ...WIND ADVISORY IS CANCELLED... The strong and gusty winds are slowly subsiding this evening, and no longer pose a significant hazard. However, gusts from 30 to 40 mph will remain possible for the rest of the night. $$ WIZ037>039-045-048-049-050400- /O.EXP.KGRB.WI.Y.0007.000000T0000Z-241205T0300Z/ Waupaca-Outagamie-Brown-Waushara-Winnebago-Calumet- Including the cities of Waupaca, Redgranite, Chilton, New London, Menasha, Green Bay, Appleton, Neenah, Brillion, Clintonville, Oshkosh, Wautoma, and New Holstein 858 PM CST Wed Dec 4 2024 ...WIND ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING... The strong and gusty winds are slowly subsiding this evening, and no longer pose a significant hazard. However, gusts from 30 to 40 mph will remain possible for the rest of the night. $$ WIZ022-051500- /O.CON.KGRB.WI.Y.0007.000000T0000Z-241205T1500Z/ Door- Including the cities of Fish Creek, Sturgeon Bay, and Sister Bay 858 PM CST Wed Dec 4 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Door County. * WHEN...Until 9 AM CST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strong winds may lead to blowing snow across areas that received significant snowfall last night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information, visit us at http://www.weather.gov/GreenBay MPC
286 WWUS73 KGRB 050839 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 239 AM CST Thu Dec 5 2024 WIZ022-050945- /O.CAN.KGRB.WI.Y.0007.000000T0000Z-241205T1500Z/ Door- Including the cities of Fish Creek, Sturgeon Bay, and Sister Bay 239 AM CST Thu Dec 5 2024 ...WIND ADVISORY IS CANCELLED... The threat has ended. $$ For more information, visit us at http://www.weather.gov/GreenBay RDM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this wind advisory went out at Dec 3, 11:25 PM CST, 2 hours 36 minutes earlier. Its key messages:
- Periods of light snow/snow showers expected through Wednesday night with the highest risk of accumulations (50-90% chance of at least 2") across far northern Wisconsin. Brief visibility reductions will be possible in snow showers region-wide on Wednesday.
- Gusty west to northwest winds developing Wednesday into Wednesday evening (30 to 60% chance for gusts of at least 40 mph) with colder air resulting in wind chills as low as 5 below to 10 below zero by Thursday morning.
- Temperatures will gradually warm heading into the weekend with occasional light snow/flurry chances, but any impacts look low at this time late this week and this weekend.
Area forecast discussion, Dec 3, 11:25 PM CST, 2 hours 36 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1125 PM CST Tue Dec 3 2024 Updated aviation portion for 06Z TAF issuance .KEY MESSAGES... - Periods of light snow/snow showers expected through Wednesday night with the highest risk of accumulations (50-90% chance of at least 2") across far northern Wisconsin. Brief visibility reductions will be possible in snow showers region-wide on Wednesday. - Gusty west to northwest winds developing Wednesday into Wednesday evening (30 to 60% chance for gusts of at least 40 mph) with colder air resulting in wind chills as low as 5 below to 10 below zero by Thursday morning. - Temperatures will gradually warm heading into the weekend with occasional light snow/flurry chances, but any impacts look low at this time late this week and this weekend. && .DISCUSSION... Issued at 247 PM CST Tue Dec 3 2024 Tonight-Thursday: Turning colder, windy with areas of snow showers Upstream surface obs and radar imagery shows an area of light snow working across northern Minnesota and northwest Wisconsin this afternoon, although dry low-level air will take some time to saturate. This area of snow will translate east this evening with the strongest synoptic lift/warm advection skirting by mainly across far northern WI into the Upper Peninsula of Michigan. Overall, amounts should be light with up to around an inch possible along the WI/MI border. On Wednesday, a strong mid-level trough will drive southeast across the Great Lakes with a surge of strong low-level cold advection. With steepening low-level lapse rates beneath the trough, expect scattered snow showers to develop. Accumulations overall look minimal with these, but brief visibility reductions could occur and possibly result in a few slick spots. In addition, the cold advection/steep lapse rates, combined with around 40 kts winds at the top of the mixed layer will lead to strong, gusty northwest winds. Chances for at least 40 mph winds from the 03.12Z HREF are around 30 to 60 percent during the later afternoon/night on Wednesday. The strong push of cold air will result in falling temps Wednesday afternoon. The gusty northwest winds and temps in the single digits and teens will likely result in wind chills around 10 below zero in spots on Thursday morning, so those heading outdoors Wednesday night and Thursday will want to prepare for cold weather. Some lake contribution to the snow will likely occur across north- central WI Wednesday afternoon into Thursday, especially as winds shift more northwesterly and the mixed layer deepens. Several inches of snow are possible across Vilas County. Have coordinated with WFOs Duluth/Marquette to hoist a Winter Weather Advisory for Vilas County Wednesday/Wednesday evening. Overall, chances for at least 2" of snow are confined mainly to north-central Wisconsin and Door County, but highest across Vilas County. Friday-Tuesday: Warming into the weekend, higher precip potential early next week. Heading through late week into early next week, northwest flow aloft will relax with the mid-level flow shifting southwesterly by Monday/Tuesday. After continued chilly conditions through Friday as the Canadian surface high passes south and east, warmer air will spread back across the area over the weekend, including highs possibly eclipsing 40 degrees by Sunday. Overall, weather impacts look low through the weekend with global ensembles (GEFS/EPS/CMC) showing only low probabilities (10-30%) at times for light snow/flurries associated with any weak waves in northwest flow. Confidence in pattern evolution lowers early next week with a broad trough forecast to evolve across the Rockies. There is considerable spread in how this trough and smaller scale troughs progress during this time, but an precipitation chances trend upward (30-50%) by Monday of next week. && .AVIATION...for 06Z TAF Issuance Issued at 1125 PM CST Tue Dec 3 2024 Conditions varied between MVFR/IFR across northern Wisconsin in snow showers, with MVFR/VFR conditions across central and east-central Wisconsin with light snow at times. This area of snow across the north will move out of the region during the overnight hours, leaving MVFR conditions in place. Further south conditions will continue to bounce between MVFR/VFR. Gusty southwest winds will continue during the overnight hours. A cold front will turn winds from west to northwest on Wednesday morning. Scattered snow showers will also track through the region with the cold front, reducing CIGs to MVFR. && .GRB WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 9 AM Wednesday to 6 AM CST Thursday for WIZ005. && DISCUSSION.....JM AVIATION.......Kurimski
Hazardous weather outlook, Dec 3, 2:45 PM CST, 11 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 245 PM CST Tue Dec 3 2024 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-042045- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 245 PM CST Tue Dec 3 2024 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Slick travel may develop tonight across northern Wisconsin, generally north of a Wausau to Green Bay line from light snow accumulations. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday Snow showers combined with winds gusting 30 to 40 mph will likely result in slick to hazardous travel across northern Wisconsin Wednesday into Wednesday night with brief snow showers and visibility reductions possible elsewhere. Wind chills will fall to zero to 10 below zero early Thursday. .SPOTTER INFORMATION STATEMENT... Any snowfall reports would be appreciated tonight through Wednesday night. LMZ521-522-541>543-042045- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 245 PM CST Tue Dec 3 2024 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Conditions hazardous to small craft are expected this evening into Wednesday morning. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday Northwest gales are likely late Wednesday afternoon into Thursday. JM
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 4, 3:09 AM CST | Winter Storm Warning | GRB | Vilas | 27 hr |
| Dec 4, 3:05 PM CST | Snow Squall Warning | GRB | Brown, Calumet, Door, Kewaunee, Manitowoc, Oconto and 5 more | 40 min |
| Dec 4, 4:17 PM CST | Snow Squall Warning | GRB | Door, Kewaunee | 43 min |
Nearby
Wind Advisories in Wisconsin, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.